MAUDE Adverse Event Report: MEDTRONIC / COVIDIEN LLC COVIDIEN EV3 RAPID CROSS 2.50-2.00MM X 20MM X 170CM P+A RAPID EXC BALLOON DILATA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC / COVIDIEN LLC COVIDIEN EV3 RAPID CROSS 2.50-2.00MM X 20MM X 170CM P+A RAPID EXC BALLOON DILATA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A14BX025210170
Health Effect - Clinical Codes Laceration(s) (1946); Foreign Body In Patient (2687)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Successful atherectomy and opening of the superficial femoral artery and popliteal artery occlusions (under general anesthesia).However, a balloon catheter fracture and fragmentation resulted in retained foreign object that could not be removed and necessitated surgical intervention.Multiple attempts to remove the fractured and retained fragment were performed using multiple wires and snare catheters.After review of images and discussion it was elected the patient to be taken to the operating room to undergo removal of the catheter fragment as well as repair of the common femoral artery stenosis and consideration of possible distal bypass.Added procedure included: removal of retained balloon catheter (fracture) from left popliteal artery, left common femoral endarterectomy with patch.Fda safety report id # (b)(4).

Brand Name
COVIDIEN EV3 RAPID CROSS 2.50-2.00MM X 20MM X 170CM P+A RAPID EXC BALLOON DILATA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC / COVIDIEN LLC
MDR Report Key13026044
Report NumberMW5106137
Device Sequence Number17121607
Product Code LIT
UDI-Device Identifier00763000110871
UDI-Public(01)00763000110871(17)241007(10)
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model NumberA14BX025210170
Device Catalogue NumberA14BX025210170
Device Lot NumberB278274
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite